Return to home page
Searching: Muskingum library catalog
Some OPAL libraries remain closed or are operating at reduced service levels. Materials from those libraries may not be requestable; requested items may take longer to arrive. Note that pickup procedures may differ between libraries. Please contact your library for new procedures, specific requests, or other assistance.
  Previous Record Previous Item Next Item Next Record
  Reviews, Summaries, etc...
EBOOK
Author Lewis, M. (Mark), 1962-
Title The mathematics behind biological invasions / Mark A. Lewis, Sergei V. Petrovskii, Jonathan R. Potts.
Imprint Switzerland : Springer, 2016.

LOCATION CALL # STATUS MESSAGE
 OHIOLINK SPRINGER EBOOKS    ONLINE  
View online
Author Lewis, M. (Mark), 1962-
Series Interdisciplinary applied mathematics, 0939-6047 ; volume 44.
Interdisciplinary applied mathematics ; v. 44. 0939-6047.
Subject Biological invasions -- Mathematical models.
Alt Name Petrovskii, Sergei V.,
Potts, Jonathan R.,
LOCATION CALL # STATUS MESSAGE
 OHIOLINK SPRINGER EBOOKS    ONLINE  
View online
Author Lewis, M. (Mark), 1962-
Series Interdisciplinary applied mathematics, 0939-6047 ; volume 44.
Interdisciplinary applied mathematics ; v. 44. 0939-6047.
Subject Biological invasions -- Mathematical models.
Alt Name Petrovskii, Sergei V.,
Potts, Jonathan R.,
Description 1 online resource (xvi, 362 pages) : illustrations (some color).
polychrome rdacc
Bibliography Note Includes bibliographical references and index.
Note Online resource; title from PDF title page (SpringerLink, viewed May 10, 2016).
Summary This book investigates the mathematical analysis of biological invasions. Unlike purely qualitative treatments of ecology, it draws on mathematical theory and methods, equipping the reader with sharp tools and rigorous methodology. Subjects include invasion dynamics, species interactions, population spread, long-distance dispersal, stochastic effects, risk analysis, and optimal responses to invaders. While based on the theory of dynamical systems, including partial differential equations and integrodifference equations, the book also draws on information theory, machine learning, Monte Carlo methods, optimal control, statistics, and stochastic processes. Applications to real biological invasions are included throughout. Ultimately, the book imparts a powerful principle: that by bringing ecology and mathematics together, researchers can uncover new understanding of, and effective response strategies to, biological invasions. It is suitable for graduate students and established researchers in mathematical ecology.
Contents Introduction.-Dynamics of Biological Invasions.-Reaction-Diffusion Models: Single Species -- Invasion in a Multispecies System -- Long-Distance Dispersal and Spread -- A User's Guide to Integrodifference Models for Invasive Spread -- Stochasticity and Invasion Dynamics -- Stochastic Spread -- Assessing Invasion Risk -- Responding to invasions: Detection, control, and adaptation -- Appendix.-References.-Index.
ISBN 9783319320434 (electronic bk.)
3319320432 (electronic bk.)
9783319320427 (print)
ISBN/ISSN 10.1007/978-3-319-32043-4
OCLC # 949264634


If you experience difficulty accessing or navigating this content, please contact the OPAL Support Team